Alert archive / Minnesota / Special Weather Statements in 2023
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 2, 2023, 7:08 PM CDT for Ramsey County, Minnesota. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2023, 7:08 PM CDT (00:08 UTC)
- Expired
- Aug 2, 2023, 8:45 PM CDT
- In force
- 97 min
- Issued by
- NWS Twin Cities, MN
County Ramsey County, MN
The radar
The Minneapolis radar (KMPX), 36 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1526 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted.
963 WWUS83 KMPX 030008 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 708 PM CDT Wed Aug 2 2023 MNC003-053-123-030145- Hennepin-Anoka-Ramsey- 708 PM CDT Wed Aug 2 2023 ...URBAN FLOODING EXPECTED... Thunderstorms with heavy rain will cause minor flooding in the following counties... Hennepin...Anoka...Ramsey... * Until 845 PM CDT. * At 708 PM CDT, Doppler radar indicated heavy rain due to thunderstorms. This will cause urban flooding in the area. 1 to 2 inches of rain have fallen in the last hour. * Some locations that will experience minor flooding include... Minneapolis, Brooklyn Park, Blaine, Roseville, Brooklyn Center, Fridley, Shoreview, New Brighton, Columbia Heights, Mounds View, Arden Hills and St. Anthony. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 4513 9320 4500 9311 4497 9326 4511 9334 $$ Borghoff
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:53 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Aug 2, 1:53 PM CDT, 5 hours 15 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 153 PM CDT Wed Aug 2 2023 .DISCUSSION...(This evening through Wednesday) Issued at 145 PM CDT Wed Aug 2 2023 KEY MESSAGES: - Isolated to scattered thunderstorms possible through Thursday. - A more widespread rainfall is still possible this weekend, though spread in forecast details remains (appears most likely south). - Highs around 90 today and Thursday, but cool down to below to near normal the rest of the period. We've had some isolated SHRA with one of two lightning flashes this afternoon, but that activity has faded. We may see a few more pop up late this afternoon and tonight, mainly near and north of I-94, where there is slightly more forcing in a general area of moderate instability and weak forcing near a stalled diffuse surface boundary. That boundary will sag south and east tonight and Thursday, with precipitation chances generally shifting out of the area by Thursday. Warm advection will start to increase from the southwest late Friday into Saturday, with sufficient forcing and instability working into the southwest portion of the area for PoPs by late Friday night. Chances should then shift slowly north/east late Saturday into Sunday. The guidance has come into better agreement on the shortwave trough that will move east through the region this Saturday, and an associated surface low that will track eastward across Iowa late Saturday night and Sunday. This should work to focus the best chance for precipitation over the southern portion of the forecast area Saturday night into Sunday, although differences in timing and location of features results in larger area (and longer duration) of PoPs than what will likely occur. As confidence increases would expect to see PoPs decrease over the north and perhaps increase some over the south, with a better focusing into a 12-18 hour window vs the 24-36 hours currently peppered with PoPs. Once this system gets out of the area, we'll see seasonably warm and mainly dry weather during the first half of next as surface ridging and northwest upper flow build into the area. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1144 AM CDT Wed Aug 2 2023 A diffuse stationary boundary will slowly sag south as a cold front tonight into Thursday. Some isolated SHRA/TSRA can be expected near the boundary this afternoon and early evening as instability is maximized, but the coverage will be limited and confidence on location is low, so little if any explicit mention will be included in the TAFs. Otherwise, VFR conditions will predominate with winds veering over time as the boundary drops south through the region. KMSP...There is a small chance for SHRA/TSRA this afternoon, but activity will be isolated so confidence is too low to include in the forecast. /OUTLOOK FOR KMSP/ Thursday night...VFR. Northeast wind less than 10 kt. Friday...VFR. East wind 10kt or less. Friday night...VFR. East wind 10 kt or less becoming southeast. Saturday...VFR. Southeast wind 5 to 15 kt becoming east. Saturday night...VFR. East wind 5 to 15 kt becoming variable less than 10 kt. Sunday...VFR. Northeast wind around 10 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...WFO MPX AVIATION...WFO MPX
Hazardous weather outlook, Aug 2, 11:46 AM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1146 AM CDT Wed Aug 2 2023 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 031700- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1146 AM CDT Wed Aug 2 2023 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. A few thunderstorms are possible in central Minnesota, with an isolated strong to severe storm possible. The main threats are large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few thunderstorms are possible over the weekend, with timing and strength still uncertain. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, Aug 2, 7:08 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 708 PM CDT Wed Aug 2 2023 MNC003-053-123-030145- Hennepin-Anoka-Ramsey- 708 PM CDT Wed Aug 2 2023 ...URBAN FLOODING EXPECTED... Thunderstorms with heavy rain will cause minor flooding in the following counties... Hennepin...Anoka...Ramsey... * Until 845 PM CDT. * At 708 PM CDT, Doppler radar indicated heavy rain due to thunderstorms. This will cause urban flooding in the area. 1 to 2 inches of rain have fallen in the last hour. * Some locations that will experience minor flooding include... Minneapolis, Brooklyn Park, Blaine, Roseville, Brooklyn Center, Fridley, Shoreview, New Brighton, Columbia Heights, Mounds View, Arden Hills and St. Anthony. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 4513 9320 4500 9311 4497 9326 4511 9334 Borghoff
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:00 AM CDT | Dense Fog Advisory | MPX | Blue Earth, Faribault, Freeborn, Martin, Steele, Waseca and 1 more | 5 hr |
Nearby
Special Weather Statements in Minnesota, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.